Alert archive / North Dakota / Wind Chill Warnings in 2011

Wind Chill Warning 1, NWS Bismarck, ND

January 31, 201124 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Jan 31, 2011, 2:41 PM MST for 24 counties in North Dakota. It was in force for 20 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2011, 2:41 PM MST (21:41 UTC)
Expired
Feb 1, 2011, 11:00 AM MST
In force
20 hr
Issued by
NWS Bismarck, ND
All 24 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 126 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 7:00 PM MSTSNOW 2.2Crosby, ND
Feb 1, 10:47 AM MSTSNOW 12 Nw Beulah, ND24 HOUR SNOW FALL
Feb 1, 10:47 AM MSTSNOW 1.15 Nw Bismarck, ND24 HOUR SNOWFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WWUS43 KBIS 312141
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
341 PM CST MON JAN 31 2011

...COLD ARCTIC AIR...DANGEROUS WIND CHILLS...AND FLURRIES WILL
CONTINUE TO IMPACT THE NORTHERN PLAINS MONDAY EVENING THROUGH
TUESDAY MORNING...

.BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN
PLAINS THIS AFTERNOON. THE FRIGID TEMPERATURES COMBINED WITH
NORTH WINDS TO 15 MPH WILL CREATE AREAS OF DANGEROUS WIND CHILLS
FROM 35 TO NEAR 50 BELOW ACROSS MUCH OF WESTERN THROUGH NORTH
CENTRAL NORTH DAKOTA TONIGHT AND TUESDAY MORNING. A WIND CHILL
WARNING IS IN EFFECT FROM LATE MONDAY AFTERNOON THROUGH NOON ON
TUESDAY. A WIND CHILL ADVISORY FOR WIND CHILLS FROM 25 TO 35 BELOW
REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL NORTH DAKOTA UNTIL
NOON ON TUESDAY.

IF PLANNING TRAVEL TODAY...BE SURE TO CARRY A WINTER SURVIVAL
KIT...AND CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED
DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. 

NDZ001>005-009>013-017>023-031>035-040>044-010545-
/O.UPG.KBIS.WC.Y.0040.000000T0000Z-110201T0000Z/
/O.NEW.KBIS.WC.W.0001.110131T2141Z-110201T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER
341 PM CST MON JAN 31 2011 /241 PM MST MON JAN 31 2011/

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY.
THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


* WIND CHILL VALUES WILL DROP TO 35 TO NEAR 50 BELOW ZERO AT
  TIMES.

* SCATTERED FLURRIES WILL CONTINUE INTO THIS EVENING...WITH ONLY
  ADDITIONAL LIGHT ACCUMULATIONS EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ025-036-037-045>048-050-051-010545-
/O.EXT.KBIS.WC.Y.0040.000000T0000Z-110201T1800Z/
FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
341 PM CST MON JAN 31 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

* WIND CHILL VALUES WILL DROP TO AROUND 35 BELOW ZERO AT TIMES.

* OCCASIONAL FLURRIES WILL CONTINUE THROUGH THE EVENING...WITH
  LITTLE OR NO ADDITIONAL ACCUMULATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
5 follow-up statements
266 
WWUS43 KBIS 010021
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM CST MON JAN 31 2011

...COLD ARCTIC AIR...DANGEROUS WIND CHILLS...AND FLURRIES WILL
CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH TUESDAY MORNING...

.BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN
PLAINS TONIGHT. FRIGID TEMPERATURES COMBINED WITH NORTH WINDS TO
15 MPH WILL CREATE AREAS OF DANGEROUS WIND CHILLS FROM 35 TO NEAR
50 BELOW ACROSS MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA
TONIGHT AND TUESDAY MORNING. A WIND CHILL WARNING IS IN EFFECT
FOR THESE AREAS UNTIL NOON TUESDAY. A WIND CHILL ADVISORY FOR
WIND CHILLS OF 25 TO 35 BELOW REMAINS IN EFFECT FOR PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA UNTIL NOON ON TUESDAY.

IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND
CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT
LEAVE THE SAFETY OF YOUR VEHICLE.

NDZ001>005-009>013-017>023-031>035-040>044-010830-
/O.CON.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER
621 PM CST MON JAN 31 2011 /521 PM MST MON JAN 31 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY. 

* WIND CHILL VALUES WILL DROP TO 35 TO NEAR 50 BELOW ZERO AT 
  TIMES. 

* SCATTERED FLURRIES WILL CONTINUE INTO THIS EVENING...WITH ONLY 
  ADDITIONAL LIGHT ACCUMULATIONS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ025-036-037-045>048-050-051-010830-
/O.CON.KBIS.WC.Y.0040.000000T0000Z-110201T1800Z/
FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
621 PM CST MON JAN 31 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* EXPECT WIND CHILLS TO 35 BELOW ZERO TONIGHT THROUGH TUESDAY
  MORNING. 

* OCCASIONAL FLURRIES WILL CONTINUE THROUGH THE EVENING...WITH 
  LITTLE OR NO ADDITIONAL ACCUMULATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
TWH
828 
WWUS43 KBIS 010408
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1008 PM CST MON JAN 31 2011

...COLD ARCTIC AIR...DANGEROUS WIND CHILLS...AND FLURRIES WILL
CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH TUESDAY MORNING...

.BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN
PLAINS TONIGHT. FRIGID TEMPERATURES COMBINED WITH NORTH WINDS TO
15 MPH WILL CREATE AREAS OF DANGEROUS WIND CHILLS FROM 35 TO NEAR
50 BELOW ACROSS MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA
TONIGHT AND TUESDAY MORNING. A WIND CHILL WARNING IS IN EFFECT
FOR THESE AREAS UNTIL NOON TUESDAY. A WIND CHILL ADVISORY FOR
WIND CHILLS OF 25 TO 35 BELOW REMAINS IN EFFECT FOR PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA UNTIL NOON ON TUESDAY.

IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND
CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT
LEAVE THE SAFETY OF YOUR VEHICLE.

NDZ001>005-009>013-017>023-031>035-040>044-011215-
/O.CON.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER
1008 PM CST MON JAN 31 2011 /908 PM MST MON JAN 31 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY. 

* WIND CHILL VALUES WILL DROP TO 35 TO NEAR 50 BELOW ZERO AT 
  TIMES. 

* SCATTERED FLURRIES WILL CONTINUE INTO THIS EVENING...WITH ONLY 
  ADDITIONAL LIGHT ACCUMULATIONS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ025-036-037-045>048-050-051-011215-
/O.CON.KBIS.WC.Y.0040.000000T0000Z-110201T1800Z/
FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1008 PM CST MON JAN 31 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* EXPECT WIND CHILLS TO 35 BELOW ZERO TONIGHT THROUGH TUESDAY 
  MORNING. 

* OCCASIONAL FLURRIES WILL CONTINUE THROUGH THE EVENING...WITH 
  LITTLE OR NO ADDITIONAL ACCUMULATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
TWH
894 
WWUS43 KBIS 011043
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
443 AM CST TUE FEB 1 2011

...COLD ARCTIC AIR AND DANGEROUS WIND CHILLS WILL CONTINUE TO
IMPACT THE NORTHERN PLAINS THROUGH WEDNESDAY MORNING...

.BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN
PLAINS TODAY...THEN WILL BUILD SOUTH TONIGHT. FRIGID TEMPERATURES
NOW THROUGH WEDNESDAY MORNING WILL CONTINUE TO COMBINE WITH WINDS
UP TO 15 MPH TO CREATE AREAS OF DANGEROUS WIND CHILLS FROM 25
BELOW TO NEAR 50 BELOW ACROSS MUCH OF THE STATE.

IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND
CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT
LEAVE THE SAFETY OF YOUR VEHICLE. WIND CHILLS THIS COLD WILL CAUSE
FROSTBITE IN A VERY SHORT PERIOD OF TIME IF PROPER PRECAUTIONS ARE
NOT TAKEN.


NDZ001>005-009>013-017>023-031>035-040>044-011845-
/O.EXB.KBIS.WC.Y.0040.110201T1800Z-110202T1800Z/
/O.CON.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER
443 AM CST TUE FEB 1 2011 /343 AM MST TUE FEB 1 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
NOON CST /11 AM MST/ WEDNESDAY. A WIND CHILL WARNING REMAINS IN
EFFECT UNTIL NOON CST /11 AM MST/ TODAY. 

* EXPECT WIND CHILLS FROM 25 TO NEAR 50 BELOW ZERO AT TIMES
  TODAY...TONIGHT...AND THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING OR ADVISORY MEANS THE COMBINATION OF WIND
AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ025-036-037-045>048-050-051-011845-
/O.EXT.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/
FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
443 AM CST TUE FEB 1 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST
WEDNESDAY. 

* EXPECT WIND CHILLS 25 BELOW TO 45 BELOW ZERO
  TODAY...TONIGHT...AND THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. 

&&

$$

NH
684 
WWUS43 KBIS 011310
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
710 AM CST TUE FEB 1 2011

...COLD ARCTIC AIR AND DANGEROUS WIND CHILLS WILL CONTINUE TO
IMPACT THE NORTHERN PLAINS THROUGH WEDNESDAY MORNING...

.BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN
PLAINS TODAY...THEN WILL BUILD SOUTH TONIGHT. FRIGID TEMPERATURES
NOW THROUGH WEDNESDAY MORNING WILL CONTINUE TO COMBINE WITH WINDS
UP TO 15 MPH TO CREATE AREAS OF DANGEROUS WIND CHILLS FROM
25 BELOW TO NEAR 50 BELOW ACROSS MUCH OF THE STATE.

IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND
CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT
LEAVE THE SAFETY OF YOUR VEHICLE. WIND CHILLS THIS COLD WILL
CAUSE FROSTBITE IN A VERY SHORT PERIOD OF TIME IF PROPER
PRECAUTIONS ARE NOT TAKEN.

NDZ001>005-009>013-017>023-031>035-040>044-012115-
/O.CON.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/
/O.CON.KBIS.WC.Y.0040.110201T1800Z-110202T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER
710 AM CST TUE FEB 1 2011 /610 AM MST TUE FEB 1 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ TODAY TO NOON CST /11 AM MST/ WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST
/11 AM MST/ TODAY TO NOON CST /11 AM MST/ WEDNESDAY. 

* EXPECT WIND CHILLS FROM 25 TO NEAR 50 BELOW ZERO AT TIMES 
  TODAY...TONIGHT...AND THROUGH WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING OR ADVISORY MEANS THE COMBINATION OF WIND
AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH
IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ025-036-037-045>048-050-051-012115-
/O.CON.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/
FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
710 AM CST TUE FEB 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* EXPECT WIND CHILLS 25 BELOW TO 45 BELOW ZERO TODAY... 
  TONIGHT...AND THROUGH WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$
316 
WWUS43 KBIS 011803
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1203 PM CST TUE FEB 1 2011

...COLD ARCTIC AIR AND DANGEROUS WIND CHILLS WILL CONTINUE TO
IMPACT THE NORTHERN PLAINS THROUGH WEDNESDAY MORNING...

.BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN
PLAINS TODAY...THEN WILL BUILD SOUTH TONIGHT. FRIGID TEMPERATURES
NOW THROUGH WEDNESDAY MORNING WILL CONTINUE TO COMBINE WITH WINDS
UP TO 15 MPH TO CREATE AREAS OF DANGEROUS WIND CHILLS FROM
25 BELOW TO NEAR 40 BELOW ACROSS MUCH OF THE STATE TODAY. 

IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND
CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT
LEAVE THE SAFETY OF YOUR VEHICLE. WIND CHILLS THIS COLD WILL
CAUSE FROSTBITE IN A VERY SHORT PERIOD OF TIME IF PROPER
PRECAUTIONS ARE NOT TAKEN.

NDZ001>005-009>013-017>023-031>035-040>044-020215-
/O.EXP.KBIS.WC.W.0001.000000T0000Z-110201T1800Z/
/O.CON.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER
1203 PM CST TUE FEB 1 2011 /1103 AM MST TUE FEB 1 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ WEDNESDAY...
...WIND CHILL WARNING HAS EXPIRED AT NOON CST /11 AM MST/ TODAY...

* EXPECT WIND CHILLS FROM 25 TO NEAR 40 BELOW ZERO AT TIMES
  TODAY...TONIGHT...AND THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING OR ADVISORY MEANS THE COMBINATION OF WIND
AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH
IF PRECAUTIONS ARE NOT TAKEN.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NDZ025-036-037-045>048-050-051-020215-
/O.CON.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/
FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1203 PM CST TUE FEB 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* EXPECT WIND CHILLS 25 BELOW TO NEAR 40 BELOW ZERO TODAY...
  TONIGHT...AND THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 2:24 PM MST, 17 minutes earlier.

Area forecast discussion, Jan 31, 2:24 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CST MON JAN 31 2011

.SYNOPSIS...
1050 ARCTIC HIGH PRESSURE BUILDING OVER THE NORTHERN PLAINS WITH
VERY COLD AIRMASS AND PERSISTENT NORTH WINDS OF 10 TO 15 MPH.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
CURRENTLY...SOME RESIDUAL SNOW SHOWERS OR FLURRIES STILL LINGER
ACROSS PORTIONS OF SOUTHERN AND CENTRAL NORTH DAKOTA...MOSTLY AS A
RESULT OF A STRONG 500 MB TROUGH OVERHEAD THAT IS SLIDING SLOWLY
SOUTH TOWARDS THE CENTRAL PLAINS. MEANWHILE...A VERY STRONG ARCTIC
HIGH PRESSURE IS BUILDING INTO THE REGION FROM CENTRAL
CANADA...AND DUE TO THE STRONG COLD ADVECTION ASSOCIATED WITH
IT...TEMPERATURES HAVE FAILED TO EVEN APPROACH ZERO TODAY. MAJOR
CONCERN WILL BE FALLING TEMPERATURES AND THE LIKELY POSSIBILITY OF
WIND CHILL HEADLINES THROUGH THE SHORT TERM. CURRENT WIND CHILL
ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

THE 12Z GFS AND ECMWF RUNS DEPICT A SLOW PROGRESSION OF THE MAJOR
FEATURES TONIGHT AND TOMORROW. THE TROUGH DIVING SOUTH TAKES ON A
RATHER STRONG POSITIVE TILT...SO AS THE RIDGE BEHIND THE TROUGH THEN
SLIDES SOUTH...THE UPPER LEVEL FLOW OVER THE FORECAST AREA BECOMES
NORTHEASTERLY BY TUESDAY NIGHT. DURING THAT TIME...EXPECT THE HIGH
PRESSURE TO SCOUR THE REGION OF CLOUDS...FIRST IN THE NORTH TONIGHT
THEN MOVING ON TO THE SOUTH TUESDAY...AND BRING A SIGNIFICANT AMOUNT
OF COLD AIR INTO THE STATE. DUE TO THE EARLY CLEARING IN THE
NORTH...TEMPERATURES THERE COULD DROP TO AROUND 30 BELOW
TONIGHT...WHILE POINTS STILL UNDER CLOUD COVER SHOULD ONLY DROP TO
AROUND 10 TO 20 BELOW. WINDS ARE NOT EXPECTED TO BE TOO
STRONG...HOWEVER EVEN A LIGHT WIND COULD EASILY SEND WIND CHILL WELL
INTO ADVISORY OR WARNING CRITERIA.

TUESDAY NIGHT...AS THE UPPER LEVEL FLOW SHIFTS TO THE
NORTHEAST...THE HIGH PASSES TO OUR SOUTH AND SURFACE FLOW IS EXPECT
TO SHIFT TO THE WEST. THE RESULTING DOWNSLOPE FLOW SHOULD ACT TO
BRING TEMPERATURES UP SLIGHTLY FOR THE OVERNIGHT LOWS...BEFORE WARM
ADVECTION TRULY BEGINS TO RAMP UP HEADING INTO WEDNESDAY.

.LONG TERM...WEDNESDAY THROUGH MONDAY...
THE MAIN FORECAST CHALLENGE THIS PERIOD WILL BE TEMPERATURES AND
WIND CHILL VALUES WEDNESDAY MORNING...THEN THE FOCUS SHIFTING TO
PRECIPITATION CHANCES FOR THE WEEKEND.

ARCTIC AIR OVER THE STATE IN THE SHORT TERM PERIOD WILL BEGIN
EXITING THE REGION TO THE SOUTHEAST...AND WARM ADVECTION BEGINS.
WEDNESDAY MORNING TEMPERATURES ARE EXPECTED TO RANGE FROM 20 TO 30
BELOW. SOUTHWEST WINDS ARE EXPECTED TO USHER IN WARMER AIR FROM THE
WEST...AND HIGHS EXPECTED TO REACH THE LOWER TEENS ABOVE ZERO IN THE
WEST...WITH HIGHS AROUND ZERO IN THE SOUTHEASTERN PART OF THE STATE.
THEN WARM ADVECTION WEDNESDAY NIGHT...WITH EARLY LOWS IN THE EVENING
AND TEMPERATURES RISING LATE WEDNESDAY NIGHT.

HIGHS THURSDAY IN THE 20S TO LOWER 30S WITH THE APPROACH OF A
SHORTWAVE FROM THE NORTHWEST. THIS SHORTWAVE EXPECTED TO BRING A
CHANCE OF PRECIPITATION FRIDAY NIGHT THROUGH SUNDAY. MAY BE A MIX OF
FREEZING RAIN OR SNOW IN THE WEST FRIDAY NIGHT...THEN SOME COLD
ADVECTION BEHIND THE UPPER SHORTWAVE KEEPING SNOW IN THE FORECAST
FOR SATURDAY AND SUNDAY.

.AVIATION...
UPPER LEVEL SHORTWAVE OVER THE STATE IS PROGGED TO MOVE SOUTHEAST
AND BE MAINLY OUT OF THE STATE BY MIDNIGHT. THUS EXPECT THE LIGHT
SNOW/FLURRIES TO END FROM NORTHWEST TO SOUTHEAST THIS EVENING.
MVFR/IFR CEILINGS TO IMPROVE GRADUALLY FROM NORTH TO SOUTH AS
WELL...BECOMING MAINLY VFR NORTH BEFORE 06Z...AND VFR SOUTH BY
AROUND 12Z...AND KJMS VFR BEFORE 18Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON CST /11 AM MST/ TUESDAY FOR
NDZ001>005-009>013-017>023-031>035-040>044.

WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR NDZ025-036-037-
045>048-050-051.

&&

JVM/BPN/HW
Hazardous weather outlook, Jan 31, 4:31 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
531 AM CST MON JAN 31 2011

NDZ017>021-031>037-040>048-050-051-011145-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
531 AM CST MON JAN 31 2011 /431 AM MST MON JAN 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL CONTINUE ACROSS WEST AND CENTRAL NORTH DAKOTA
THIS MORNING...DIMINISHING THROUGHOUT TODAY WEST TO EAST. LIGHT
ADDITIONAL ACCUMULATIONS ARE EXPECTED...MAINLY CENTRAL AND EAST.
NORTHEAST WINDS UP TO 15 MPH WILL CAUSE SOME AREAS OF BLOWING
SNOW...CONTRIBUTING TO HAZARDOUS TRAVEL. WIND CHILLS TO 30 BELOW
ZERO ARE ALSO EXPECTED. A WINTER WEATHER ADVISORY IS IN EFFECT
THROUGH THIS AFTERNOON. SEE WWW.NOAA.GOV/BIS FOR DETAILS AND
UPDATES.

DANGEROUS WIND CHILLS WILL CONTINUE TONIGHT. STAY TUNED FOR
UPDATES AND POSSIBLE HEADLINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY COLD AIR WILL REMAIN OVER THE AREA THROUGH EARLY WEDNESDAY.
DANGEROUS WIND CHILLS WILL LIKELY DEVELOP AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...EMERGENCY MANAGERS...COOPERATIVE OBSERVERS...AND LAW
ENFORCEMENT ARE ALL ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
BISMARCK NATIONAL WEATHER SERVICE FORECAST OFFICE.

NDZ001>005-009>013-022-023-025-011145-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
531 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TODAY.

A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH MONDAY AFTERNOON.
EXPECT WIND CHILLS TO 30 BELOW ZERO AT TIMES. SEE
WWW.NOAA.GOV/BIS FOR DETAILS AND UPDATES

DANGEROUS WIND CHILLS WILL CONTINUE TONIGHT. STAY TUNED FOR
UPDATES AND POSSIBLE HEADLINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY COLD AIR WILL REMAIN OVER THE AREA THROUGH EARLY WEDNESDAY.
DANGEROUS WIND CHILLS WILL LIKELY DEVELOP AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

In the hours before

Local storm report, Jan 31, 11:23 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1223 PM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     SNOW             2 ENE GRASSY BUTTE      47.40N 103.21W
01/31/2011  M6.1 INCH        MCKENZIE           ND   CO-OP OBSERVER

            3 DAY TOTAL SO FAR

&&

JVINING
Local storm report, Jan 31, 1:07 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
207 PM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 NW BISMARCK           46.86N 100.86W
01/31/2011  M4.9 INCH        BURLEIGH           ND   CO-OP OBSERVER

0800 AM     SNOW             2 NW BEULAH             47.28N 101.81W
01/31/2011  M4.8 INCH        MERCER             ND   CO-OP OBSERVER

0800 AM     SNOW             MEDORA                  46.91N 103.52W
01/31/2011  M3.0 INCH        BILLINGS           ND   CO-OP OBSERVER

0800 AM     SNOW             WILTON                  47.16N 100.78W
01/31/2011  M3.0 INCH        MCLEAN             ND   CO-OP OBSERVER

0800 AM     SNOW             UNDERWOOD               47.46N 101.14W
01/31/2011  M2.6 INCH        MCLEAN             ND   CO-OP OBSERVER

0800 AM     SNOW             5 NW STREETER           46.71N 99.43W
01/31/2011  M3.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

0800 AM     SNOW             OAKES                   46.14N 98.09W
01/31/2011  M4.0 INCH        DICKEY             ND   CO-OP OBSERVER

0800 AM     SNOW             5 NW NEW SALEM          46.90N 101.49W
01/31/2011  M4.5 INCH        MORTON             ND   CO-OP OBSERVER

0800 AM     SNOW             1 N MOTT                46.39N 102.33W
01/31/2011  M3.0 INCH        HETTINGER          ND   CO-OP OBSERVER

0800 AM     SNOW             GARRISON                47.65N 101.42W
01/31/2011  M1.5 INCH        MCLEAN             ND   CO-OP OBSERVER

0800 AM     SNOW             1 E DUNN CENTER         47.35N 102.60W
01/31/2011  M2.5 INCH        DUNN               ND   CO-OP OBSERVER

0800 AM     SNOW             BOWMAN                  46.18N 103.39W
01/31/2011  M2.2 INCH        BOWMAN             ND   CO-OP OBSERVER

&&

LLP

Nearby

Wind Chill Warnings in North Dakota, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.